Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 4, 2007, 6:23 PM EDT for Clay County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 4, 2007, 7:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Clay County, IN
The radar
The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 042223 SVRIND INC021-042300- /O.NEW.KIND.SV.W.0047.070704T2223Z-070704T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 623 PM EDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL INDIANA... * UNTIL 700 PM EDT * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF CLAY CITY...OR ABOUT 13 MILES SOUTHEAST OF TERRE HAUTE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLAY CITY BY 645 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3933 8707 3918 8707 3923 8726 3938 8726 $$ KOCH
3 follow-up statements
000 WWUS53 KIND 042235 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 635 PM EDT WED JUL 4 2007 INC021-042300- /O.CON.KIND.SV.W.0047.000000T0000Z-070704T2300Z/ CLAY- 635 PM EDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR SOUTHWESTERN CLAY COUNTY... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CLAY CITY...OR ABOUT 17 MILES SOUTHEAST OF TERRE HAUTE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CLAY CITY BY 645 PM EDT... LAT...LON 3933 8707 3918 8707 3923 8726 3938 8726 $$ KOCH
000 WWUS53 KIND 042248 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 648 PM EDT WED JUL 4 2007 INC021-042300- /O.CON.KIND.SV.W.0047.000000T0000Z-070704T2300Z/ CLAY- 648 PM EDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR SOUTHWESTERN CLAY COUNTY... AT 646 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CLAY CITY... OR ABOUT 18 MILES SOUTHEAST OF TERRE HAUTE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL CLAY COUNTY AT 700 PM EDT LAT...LON 3933 8707 3918 8707 3923 8726 3938 8726 $$ KOCH
000 WWUS53 KIND 042254 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 654 PM EDT WED JUL 4 2007 INC021-042304- /O.EXP.KIND.SV.W.0047.000000T0000Z-070704T2300Z/ CLAY- 654 PM EDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY COUNTY EXPIRES AT 700 PM EDT... LAT...LON 3933 8707 3918 8707 3923 8726 3938 8726 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:45 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 4, 2:45 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EDT WED JUL 4 2007 DISCUSSION...FCST FOCUS ON WARMER TEMPS AHEAD AND PRECIP CHCS TONIGHT INTO THURSDAY. FOLLOWING IS BRIEF DUE TO WEATHER WATCH. OBSERVED DATA INDICATES MCS REMNANT STILL LIMITING SUNSHINE TODAY OVER MUCH OF FORECAST AREA. WHERE SUN WAS AVAILABLE SCATTERED THUNDERSTORMS HAD DEVELOPED...IN NE COUTIES NEAR MUNCIE WHERE UPPER WIND FIELDS BIT STRONGER...TO SW AND SRN COUNTIES WHICH HAD AN OUTFLOW BOUNDARY FROM MCS AID DEVELOPMENT. AT ANY RATE AS OF MID AFTERNOON CONVECTION WAS WEAK AND ISOLATED ACROSS FORECAST AREA WITH TEMPS LOW TO MID 80S AND DEWPOINTS UPPER 60S TO LOWER 70S UNDER SOUTHWEST BREEZES. MODELS STILL HAVE NOT DONE TOO WELL WITH TODAYS PCPN THOUGH THEY HINTED AT HIGHEST QPFS OCCURRING JUST EAST AND JUST SOUTH OF OUR FCST AREA WHICH IS OCCURING. ALL MODELS GENERATE SOME QPF TONIGHT AS WEAK SFC FNT WITH MINIMAL UPPER SUPPORT GENERATES SCATTERED CONVECTION IN BETTER HEATED AREAS LATE THIS AFTN AND WITH SOME BETTER FOCUS POSSIBLE ALONG SFC FNT. MODELS CONTINUE WITH SLOW MOVEMENT OF SFC FNT BUT BIT FASTER THAN PREVIOUS RUNS SO CHC STORMS THURSDAY APPEAR BIT EARLIER THAN PREVIOUS THOUGHTS BUT WILL NOT ADJUST TIMING AT ALL SINCE MODELS OFTEN MOVE SFC FNTS TOO FAST DURING SUMMER. THURSDAY NIGHT INTO MONDAY...SURFACE AND UPPER RIDGE BUILD IN TO DRY MOVE PCPN CHCS OUT OF HERE AND WARM TEMPS UP. NO CHANGES MADE TO GOING FCST OF LOWS NEAR 70 AND HIGHS NEAR 90. TUESDAY AND WEDNESDAY HAVE BEEN ADJUSTED SOME TO INCLUDE RAIN CHCS FURTHER SOUTH INTO FCST AREA. LONGER RANGE MODELS INDICATE COMBINATION OF SHORT WAVE IN NW FLOW POSSIBLY INTERACTING WITH REMNANT MOISTURE FROM TX. BECAUSE OF VARIATIONS IN SOLUTIONS BETWEEN MODELS AND FROM RUN TO RUN...CONFIDENCE NOT REAL HIGH SO WHAT CHANGES WERE MADE WERE SLIGHT...AND CONSISTENT WITH HPC AND ADJACENT OFFICES. && .AVIATION... DISCUSSION FOR 18Z TAFS. KIND-88D WAS SHOWING AN AREA OF TRWS ACRS SW IN LATE THIS MRNG AHEAD OF A S/W ACRS CNTRL IL. MEANWHILE...VSBL SAT PIX WERE SHOWING A FEW BREAKS IN THE AC DECK ACRS CNTRL IN WHICH HAS ALLOWED THE ATMS TO BECOME UNSTABLE WITH LAPS CAPES AT 15Z TO 1000 J/KG ACRS SRN IN. EXPECT THE BREAKS IN THE AC AND INCRS IN LOW LVL MOIST FM THE SW THIS AFTERNOON TO SEE THE ATMS BECOME INCRSLY UNSTABLE AND ALLOW SCT TRWS DEVELOP AHEAD OF THE CD FNT THAT WAS ACRS NRN IL AND SWRN IA THIS MRNG. MODEL TIME SECS AND CU PROGS FAVOR CU DECK FORMING AROUND 4K FT BUT WL LIKELY BE SOME MVFR CIGS WITHIN THE STORMS AS WAS THE CASE UPSTREAM ACRS IL AND IA LAST NGT. WL END THE STORMS NEAR SS AS LITTLE UPR FORCING AVAILABLE WITH LOW AND MID LVL JETS WELL TO THE E ACRS THE APLCHNS. WITH WEAK SFC PRES GRADIENT AND MODEL TIME SECS SHOWING 90% LOW LVL RH OVERNGT...EXPECT TO SEE SOME MVFR FOG. COULD GET WORSE DEPENDING ON WHETHER OR NOT THE TAF SITE RECEIVES RAIN TODAY. WL HAVE A BETTER IDEA FOR THE 00Z PACKAGE. && PUBLIC...DT && .IND WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH SOUTHERN INDIANA UNTIL 10 PM EDT. && AVIATION...MK
Hazardous weather outlook, Jul 4, 3:09 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 309 PM EDT WED JUL 4 2007 INZ021-028>031-035>049-051>057-062>065-072-051000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 309 PM EDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA...MAINLY THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL OR DAMAGING WINDS. REMEMBER...DANGEROUS CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND AGAIN EARLY NEXT WEEK. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING ACROSS CENTRAL INDIANA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>071-051000- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 309 PM EDT WED JUL 4 2007 /209 PM CDT WED JUL 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT (9 PM CDT)... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA...MAINLY THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL OR DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED VALID UNTIL 10 PM EDT (9 PM CDT). REMEMBER...DANGEROUS CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND AGAIN EARLY NEXT WEEK. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING ACROSS CENTRAL INDIANA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.